MAUDE Adverse Event Report: AGA MEDICAL CORPORATION AMPLATZER SEPTAL OCCLUDER; CARDIAC OCCLUSION DEVICE

AGA MEDICAL CORPORATION AMPLATZER SEPTAL OCCLUDER; CARDIAC OCCLUSION DEVICE
Model Number 9-ASD-026
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/09/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An event of device embolization to the left ventricle was reported.The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the reported event remains unknown; however, information from the field indicated the patient had "a floppy septum and the patient anatomy included a deficient rim.".
 
Event or Problem Description
A 26 mm amplatzer septal occluder (aso) was implanted per the ifu with the defect balloon-sized to stop flow.Later that evening, the aso was found to have embolized to the left ventricle.On (b)(6) 2018, the aso was surgically removed and the defect was closed.Per report, the septum was noted to be floppy and the patient anatomy included a deficient rim.Post surgical procedure, the patient is reported to be doing well.

Brand Name
AMPLATZER SEPTAL OCCLUDER
Common Device Name
CARDIAC OCCLUSION DEVICE
Manufacturer (Section D)
AGA MEDICAL CORPORATION
5050 nathan lane north
plymouth MN 55442
MDR Report Key7764916
Report Number2135147-2018-00097
Device Sequence Number1318789
Product Code MLV
UDI-Device Identifier05415067019318
UDI-Public05415067019318
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P000039
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician Assistant
Type of Report Initial
Report Date (Section B) 08/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2020
Device Model Number9-ASD-026
Device Catalogue Number9-ASD-026
Device Lot Number5186557
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2018
Initial Report FDA Received Date08/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age49 YR
Patient Weight159